Nutritional Yeast question - VeggieBoards - A Vegetarian Community
Forum Jump: 
 
Thread Tools
#1 Old 06-26-2006, 04:14 PM
Beginner
 
wasatchrunner's Avatar
 
Join Date: Mar 2006
Posts: 23
I've made a sauce that has nutritional yeast in it. Whats really strange is it makes my urine bright yellow. Does anyone else have this problem? Does it mean I am flushing out all the nutrients in the yeast?
wasatchrunner is offline  
Sponsored Links
Advertisement
 
#2 Old 06-26-2006, 04:21 PM
Beginner
 
gaya's Avatar
 
Join Date: May 2005
Posts: 6,112
hmmm, well if it was fortified with some B vitamins that might be contributing.
gaya is offline  
#3 Old 06-26-2006, 04:21 PM
Beginner
 
karenlovessnow's Avatar
 
Join Date: Oct 2005
Location: Home Sweet Home
Posts: 11,423
I actually haven't noticed this and I use nutritional yeast on a daily basis in almost everything I eat.

Everybody is a genius, but if you judge a fish by its ability to climb a tree, it will spend its whole life believing that it is stupid...~Albert Einstein~
"Nothing tastes as good as kindness feels" - ~ElaineV~
karenlovessnow is offline  
#4 Old 06-26-2006, 04:26 PM
Beginner
 
carabdle's Avatar
 
Join Date: Jun 2006
Posts: 236
I think it is probably the B vitamins (some nutritional yeast has B12 especially added in), as I always get that when I take a multi-B vitamin. That doesn't mean you're "washing out" all the nutrients since B vitamins are water soluble.
carabdle is offline  
#5 Old 06-26-2006, 05:04 PM
Beginner
 
WonderRandy's Avatar
 
Join Date: Feb 2002
Posts: 8,591
It's just your body telling you "thank you for giving me lots of yummy B-12 " It's your body's way of smiling

Nec Aspera Terrent
WonderRandy is offline  
#6 Old 06-26-2006, 05:11 PM
Beginner
 
GhostUser's Avatar
 
Join Date: Oct 2010
Posts: 0
Quote:
Originally Posted by WonderRandy View Post

It's your body's way of smiling



That's a great quote right there.
GhostUser is offline  
#7 Old 06-26-2006, 05:13 PM
Beginner
 
Fyvel's Avatar
 
Join Date: Jun 2010
Posts: 5,664
Quote:
Originally Posted by veggiejanie View Post

That's a great quote right there.





I second that notion!
Fyvel is offline  
#8 Old 06-26-2006, 05:18 PM
Beginner
 
Tesseract's Avatar
 
Join Date: Sep 2005
Posts: 5,691
Well, I dunno if it's B12. I know that riboflavin by itself will turn your urine bright yellow. It's just your body excreting the extra. Nutritional yeast tends to have lots of B vitamins in it.
Tesseract is offline  
#9 Old 06-26-2006, 05:29 PM
Beginner
 
ynaffit's Avatar
 
Join Date: Nov 2003
Posts: 5,058
yes, that happens to me when i have it, and it's totally normal.
ynaffit is offline  
#10 Old 06-26-2006, 08:49 PM
Beginner
 
ltlghiagrl's Avatar
 
Join Date: Jan 2005
Posts: 169
yea, i make this great pot pie w/ n.y. and when i eat a lot, yellow pee
ltlghiagrl is offline  
#11 Old 06-27-2006, 05:30 PM
Beginner
 
bryanb's Avatar
 
Join Date: Jun 2006
Posts: 4
Yep, it happens everytime I eat a lot of it. It also happens everytime I (and everyone else I know) take a multivitamin. And, from my understanding it is completely normal. Lots of things make your pee look and smell different--asparagus, for example. Sometimes it's the nature of the liquid waste produced from what you eat and drink, but in the case of nutritional yeast, I'm pretty sure that you're excreting the excess nutrients. Your body can only absorb so much, and a serving of nutritional yeast has something like 5 times your recommended *daily* allowance (and you're probably consuming a least a serving and doing so in *one* sitting) of many B vitamins.
bryanb is offline  
#12 Old 06-27-2006, 07:50 PM
Beginner
 
synergy's Avatar
 
Join Date: Mar 2004
Posts: 6,887
This happens to me everytime I take a multi or a sublingual B-12.

Or if I eat nutritional yeast.



Oops, I can't type tonight- this is what the above sentance looked like before I fixed it:

Ir a kit if bytrutuibak yeast.

http://bringingyouohm.wordpress.com/

Lokah Samastah Sukhino Bhavanto

'May everyone everywhere be happy
May the whole world be joyous'
synergy is offline  
#13 Old 06-27-2006, 07:56 PM
Beginner
 
Melanie's Avatar
 
Join Date: May 2006
Posts: 1,921
Quote:
Originally Posted by synergy View Post




Oops, I can't type tonight- this is what the above sentance looked like before I fixed it:

Ir a kit if bytrutuibak yeast.







I haven't noticed any yellow pee after eating nutritional yeast. But then again, the light in my bathroom has been out for a couple of weeks now.
Melanie is offline  
#14 Old 06-27-2006, 10:48 PM
Beginner
 
Gita's Avatar
 
Join Date: Mar 2006
Posts: 1,362
mine goes bright yellow if I eat vitamin pills too.
Gita is online now  
#15 Old 06-28-2006, 08:01 AM
Beginner
 
wasatchrunner's Avatar
 
Join Date: Mar 2006
Posts: 23
Thanks for the input. Good to know this is normal for others as well. I just started experimenting with nutritional yeast. It seems to be packed full of good stuff.
wasatchrunner is offline  
#16 Old 06-28-2006, 08:24 AM
Beginner
 
codemonkey's Avatar
 
Join Date: Jun 2006
Posts: 2,511
That happens with me too. Also, when I eat beets, my pee is a little red. My poor husband thought he was dying then I explained it was just the beets.
codemonkey is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off